Alert archive / Montana / Winter Storm Warnings in 2014
Winter Storm Warning 17, NWS Missoula, MT
NWS Missoula, MT issued this winter storm warning at Nov 21, 2014, 11:24 PM MST for Flathead County, Lake County, Sanders County, Montana. It was in force for 10 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 21, 2014, 11:24 PM MST (06:24 UTC)
- Expired
- Nov 22, 2014, 9:08 AM MST
- In force
- 10 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 98 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 22, 6:15 AM MST | FREEZING RAIN 0 | 1 Nnw Kalispell, MT | SIDEWALKS WERE ICY THROUGHOUT THE EARLY MORNING HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 6.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
701 WWUS45 KMSO 220624 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1124 PM MST FRI NOV 21 2014 MTZ003-221600- /O.UPG.KMSO.WW.Y.0062.000000T0000Z-141123T0000Z/ /O.NEW.KMSO.WS.W.0017.141122T0624Z-141123T0000Z/ FLATHEAD/MISSION VALLEYS- 1124 PM MST FRI NOV 21 2014 ...WINTER STORM WARNING IN EFFECT UNTIL 5 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR FREEZING RAIN CAUSING VERY SLICK ROAD CONDITIONS...WHICH IS IN EFFECT UNTIL 5 PM MST SATURDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * IMPACTS/TIMING: FREEZING RAIN HAS DEVELOPED TONIGHT IN THE FLATHEAD AND MISSION VALLEYS WHICH IS CAUSING ICE ACCUMULATION ON PAVED SURFACES AND HAZARDOUS CONDITIONS ON UNTREATED SURFACES INCLUDING ROADS... SIDEWALKS AND PARKING LOTS. EVEN THOUGH AIR TEMPERATURES MAY RISE ABOVE FREEZING COLD GROUND TEMPERATURES WILL HELP TO FORM ICE. FREEZING RAIN WILL TRANSITION TO SNOW BY SATURDAY MORNING. * SNOW/ICE ACCUMULATIONS: ICE ACCUMULATIONS OF UP TO A TENTH OF AN INCH. SNOW ACCUMULATIONS UP TO AN INCH, MAINLY NORTH OF KALISPELL. * LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY... MISSION VALLEY...POLSON PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SNOW... AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ MTZ001-221600- /O.CON.KMSO.WW.Y.0062.000000T0000Z-141123T0000Z/ KOOTENAI/CABINET REGION- 1124 PM MST FRI NOV 21 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY. * IMPACTS/TIMING: POCKETS OF FREEZING RAIN OR DRIZZLE WILL BE POSSIBLE IN THE VALLEYS THROUGH SATURDAY MORNING. THIS WILL CAUSE SLICK CONDITIONS ON UNTREATED SURFACES INCLUDING ROADS... SIDEWALKS OR PARKING LOTS. EVEN THOUGH AIR TEMPERATURES MAY RISE ABOVE FREEZING COLD GROUND TEMPERATURES MAY HELP TO FORM ICE. OTHER AREAS MAY SEE MAINLY LIGHT SNOW ACCUMULATIONS. * SNOW ACCUMULATIONS: FROM A TRACE TO 1 INCH MOST AREAS. 2 TO 4 INCHES BETWEEN WHITEFISH AND EUREKA AND ALSO FROM KILA TO LIBBY ON HIGHWAY 2. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD... HIGHWAY 93 EUREKA TO WHITEFISH $$ MTZ004-221600- /O.CON.KMSO.WW.Y.0062.000000T0000Z-141123T0000Z/ LOWER CLARK FORK REGION- 1124 PM MST FRI NOV 21 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY. * IMPACTS/TIMING: PERIODS OF FREEZING RAIN OR DRIZZLE WILL CONTINUE TO BE POSSIBLE THROUGH THIS EVENING IN VALLEY LOCATIONS CAUSING SLICK CONDITIONS ON UNTREATED SURFACES. DIFFICULT DRIVING CONDITIONS ARE EXPECTED OVER LOOKOUT PASS AFTER MIDNIGHT TONIGHT THROUGH THE MORNING HOURS DUE TO HEAVY SNOW AT TIMES. A COLD FRONT WILL CAUSE A BRIEF PERIOD OF BLOWING SNOW AFTER DAYBREAK SATURDAY MAKING TRAVEL WORSE THROUGH THE PASS. * SNOW ACCUMULATIONS: 6 TO 10 INCHES OVER LOOKOUT PASS LATE TONIGHT THROUGH SATURDAY MORNING. UP TO 1 INCH IN THE VALLEYS. * WIND: WINDS 20 TO 25 MPH GUSTING TO 35 MPH WILL CAUSE BLOWING AND DRIFTING SNOW AND LOW VISIBILITY SATURDAY MORNING. * LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 LOOKOUT PASS TO HAUGAN $$ MTZ002-221600- /O.CON.KMSO.WW.Y.0062.000000T0000Z-141123T0000Z/ WEST GLACIER REGION- 1124 PM MST FRI NOV 21 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY. * IMPACTS/TIMING: PERIODS OF LIGHT SNOW OR RAIN WILL CONTINUE TODAY WITH MINIMAL IMPACT. SNOW OR A MIXTURE OF SNOW AND FREEZING RAIN WILL AGAIN DEVELOP BEFORE MIDNIGHT TONIGHT. UNTREATED SURFACES MAY BECOME SLICK AS TEMPERATURES COOL BACK TO THE FREEZING MARK. SNOW MAY BECOME MODERATE TO HEAVY AT TIMES AT MARIAS PASS SATURDAY MORNING WITH SOME BLOWING SNOW POSSIBLE. SNOW SHOWERS WILL CONTINUE THROUGHOUT THE DAY CAUSING PERIODIC REDUCTIONS IN VISIBILITY AND SLICK ROADWAYS. * SNOW ACCUMULATIONS: 2 TO 5 INCHES OVER MARIAS PASS TONIGHT THROUGH SATURDAY. UP TO 1 INCH IN THE VALLEYS. * WIND: WINDS 25 TO 30 MPH GUSTING TO 40 MPH WILL CAUSE BLOWING AND DRIFTING SNOW AND LOW VISIBILITY AT TIMES. * LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ006-MTZ006-221600- /O.CON.KMSO.WW.Y.0063.000000T0000Z-141123T0000Z/ SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS- 1124 PM MST FRI NOV 21 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /4 PM PST/ SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /4 PM PST/ SATURDAY. * IMPACTS/TIMING: DIFFICULT DRIVING CONDITIONS FROM MODERATE TO HEAVY SNOW ACCUMULATIONS AT TIMES TONIGHT THROUGH SATURDAY. * SNOW ACCUMULATIONS: 6 TO 10 INCHES. * WIND: WINDS 20 TO 25 MPH GUSTING TO 35 MPH WILL CAUSE BLOWING AND DRIFTING SNOW AND LOW VISIBILITY. * LOCATIONS IMPACTED INCLUDE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL TO LOLO PASS...HIGHWAY 93 SULA TO LOST TRAIL PASS... LOLO PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND WIND MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ005-221600- /O.CON.KMSO.WW.Y.0063.000000T0000Z-141123T0000Z/ NORTHERN CLEARWATER MOUNTAINS- 1124 PM MST FRI NOV 21 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY. * IMPACTS/TIMING: HEAVY SNOW WILL DEVELOP TONIGHT ABOVE 4000 FEET AND WILL TAPER OFF TO SHOWERS AFTER A COLD FRONT MOVES THROUGH SATURDAY MORNING. THIS WILL CAUSE BACKCOUNTRY ROADS TO BECOME VERY TREACHEROUS DUE TO SNOW AND LOW VISIBILITIES. * SNOW ACCUMULATIONS: 2 TO 5 INCHES FROM 4000 TO 5000 FEET. 6 TO 12 INCHES ABOVE 5000 FEET. * WIND: STRONG WINDS GUSTING TO 40 MPH WILL DEVELOP MAINLY ON THE RIDGETOPS SATURDAY MORNING AND LESSEN BY THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND WIND MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ043-221600- /O.CON.KMSO.WW.Y.0063.000000T0000Z-141123T0000Z/ POTOMAC/SEELEY LAKE REGION- 1124 PM MST FRI NOV 21 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY. * IMPACTS/TIMING: TWO PERIODS OF PRECIPITATION ARE EXPECTED: LIGHT SNOW OR FREEZING RAIN WILL DEVELOP TONIGHT CAUSING SLICK DRIVING CONDITIONS AT TIMES THROUGH SATURDAY MORNING. A COLD FRONT WILL BRING A SMALL WINDOW OF SNOW AND STRONG GUSTY WINDS BY SATURDAY AFTERNOON ALLOWING FOR A FEW ROADWAYS TO BECOME SLICK. SCATTERED SNOW SHOWERS WILL PERSIST THROUGH SATURDAY NIGHT. * SNOW ACCUMULATIONS: UP TO 2 INCHES IN THE VALLEYS AND 4 TO 8 INCHES IN THE MOUNTAINS. * WIND: GUSTY WINDS TO 40 MPH ARE POSSIBLE WITH THE COLD FRONT PASSAGE BY EARLY SATURDAY AFTERNOON. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 200 BONNER TO GREENOUGH... HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO BEARMOUTH PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND WIND MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ009-010-221600- /O.CON.KMSO.WW.Y.0063.000000T0000Z-141123T0000Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- 1124 PM MST FRI NOV 21 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY. * IMPACTS/TIMING: FREEZING RAIN IN THE VALLEYS AND SNOW IN THE MOUNTAINS WILL DEVELOP BEFORE MIDNIGHT TONIGHT. UNTREATED SURFACES MAY BECOME SLIPPERY WHILE HIGHER MOUNTAIN ROADS WILL BECOME SNOW COVERED. A COLD FRONT WILL BRING SNOW AND STRONG GUSTY WINDS BY EARLY SATURDAY AFTERNOON. * SNOW ACCUMULATIONS: UP TO 1 INCH IN THE VALLEYS EXCEPT 2 TO 4 INCHES AT GILMORE SUMMIT. 4 TO 8 INCHES IN THE MOUNTAINS. * WIND: GUSTY WINDS TO 35 MPH WILL DEVELOP WITH COLD FRONT PASSAGE BY EARLY SATURDAY AFTERNOON. BRIEF REDUCTIONS TO VISIBILITY MAY OCCUR DUE TO BLOWING SNOW AT GILMORE SUMMIT. * LOCATIONS IMPACTED INCLUDE...SHOUP...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE...LEMHI PASS...SALMON PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND WIND MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ007-221600- /O.CON.KMSO.WW.Y.0062.000000T0000Z-141123T0000Z/ BUTTE/BLACKFOOT REGION- 1124 PM MST FRI NOV 21 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY. * IMPACTS/TIMING: TWO PERIODS OF PRECIPITATION ARE EXPECTED: LIGHT SNOW OR FREEZING RAIN WILL DEVELOP TONIGHT CAUSING SLICK DRIVING CONDITIONS AT TIMES THROUGH SATURDAY MORNING. A COLD FRONT WILL BRING A SMALL WINDOW OF SNOW AND STRONG GUSTY WINDS BY SATURDAY AFTERNOON ALLOWING FOR A FEW ROADWAYS TO BECOME SLICK. SCATTERED SNOW SHOWERS WILL PERSIST THROUGH SATURDAY NIGHT. * SNOW ACCUMULATIONS: UP TO 1 INCH MOST AREAS BUT 2 TO 4 INCHES BETWEEN GEORGETOWN LAKE AND ANACONDA. * WIND: STRONG WINDS GUSTING TO 45 MPH WILL DEVELOP BY EARLY AFTERNOON SATURDAY EVERYWHERE AND WILL DIMINISH BY EVENING HOURS. MACDONALD AND HOMESTAKE PASSES MAY CONTINUE TO SEE BREEZY CONDITIONS PERSIST THROUGH SATURDAY NIGHT. * LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...HOMESTAKE PASS...MACDONALD PASS $$ MTZ005-221600- /O.CON.KMSO.WW.Y.0062.000000T0000Z-141122T1900Z/ MISSOULA/BITTERROOT VALLEYS- 1124 PM MST FRI NOV 21 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST SATURDAY. * IMPACTS/TIMING: LIGHT RAIN/FREEZING RAIN HAS DEVELOPED THIS EVENING AND WITH GROUND TEMPERATURES NEAR FREEZING... ROADS WILL BECOME SLICK THROUGH SATURDAY MORNING. PRECIPITATION IS EXPECTED TO CHANGE OVER TO SNOW SATURDAY MORNING BUT ACCUMULATIONS WILL REMAIN LIGHT. * ICE ACCUMULATIONS: ICE ACCUMULATIONS LESS THAN A TENTH OF AN INCH. * WIND: WINDS GUSTS UP TO 40 MPH ARE POSSIBLE... ESPECIALLY BY MID DAY SATURDAY. * LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA $$
1 follow-up statement
503 WWUS45 KMSO 221608 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 908 AM MST SAT NOV 22 2014 MTZ003-221715- /O.CAN.KMSO.WS.W.0017.000000T0000Z-141123T0000Z/ FLATHEAD/MISSION VALLEYS- 908 AM MST SAT NOV 22 2014 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER STORM WARNING. MANY AREA ROADS WILL REMAIN SLICK THROUGH THE DAY. HOWEVER, ONLY PERIODIC RAIN AND SNOW SHOWERS ARE EXPECTED. WINDS COULD GUST AS HIGH AS 40 MPH THIS AFTERNOON. $$ MTZ001-221715- /O.CAN.KMSO.WW.Y.0062.000000T0000Z-141123T0000Z/ KOOTENAI/CABINET REGION- 908 AM MST SAT NOV 22 2014 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER WEATHER ADVISORY. MANY AREA ROADS WILL REMAIN SLICK THROUGH THE DAY. HOWEVER, ONLY PERIODIC RAIN AND SNOW SHOWERS ARE EXPECTED. WINDS COULD GUST AS HIGH AS 40 MPH THIS AFTERNOON. $$ MTZ005-221715- /O.CAN.KMSO.WW.Y.0062.000000T0000Z-141122T1900Z/ MISSOULA/BITTERROOT VALLEYS- 908 AM MST SAT NOV 22 2014 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER WEATHER ADVISORY. MANY AREA ROADS WILL REMAIN SLICK THROUGH THE DAY. HOWEVER, ONLY PERIODIC RAIN AND SNOW SHOWERS ARE EXPECTED. WINDS COULD GUST AS HIGH AS 40 MPH THIS AFTERNOON. $$ MTZ004-230000- /O.CON.KMSO.WW.Y.0062.000000T0000Z-141123T0000Z/ LOWER CLARK FORK REGION- 908 AM MST SAT NOV 22 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * IMPACTS/TIMING: WITH THE COLD FRONT ALREADY PASSED, SNOW SHOWERS WILL BEGIN TO DEVELOP THROUGH THE DAY, PARTICULARLY THIS AFTERNOON. THESE WILL BE INTENSE ENOUGH TO CAUSE SLICK ROADS AND POOR VISIBILITIES. STRONG WINDS GUSTS WILL ADD TO THE DIFFICULT DRIVING CONDITIONS. * SNOW ACCUMULATIONS: 2 TO 4 INCHES POSSIBLE FROM LOOKOUT PASS TO HAUGAN...UP TO 1 INCH IN THE LOWER VALLEYS. * WIND: WINDS 20 TO 25 MPH GUSTING TO 35 MPH WILL CAUSE BLOWING SNOW AND LOW VISIBILITIES AT TIMES. * LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 LOOKOUT PASS TO HAUGAN $$ MTZ002-230000- /O.CON.KMSO.WW.Y.0062.000000T0000Z-141123T0000Z/ WEST GLACIER REGION- 908 AM MST SAT NOV 22 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * IMPACTS/TIMING: PERIODIC SNOW SHOWERS WILL OCCUR THROUGH THE DAY. FOCUS AREA FOR TRAVEL DIFFICULTIES WILL BE HIGHWAY 2 MAINLY FROM ESSEX TO MARIAS PASS. STRONG WIND GUSTS WITH THE SHOWERS WILL CREATE POOR VISIBILITIES. * SNOW ACCUMULATIONS: 2 TO 5 INCHES OVER MARIAS PASS...UP TO 1 INCH IN THE VALLEYS. * WIND: WINDS 20 TO 30 MPH GUSTING TO 40 MPH WILL CAUSE BLOWING SNOW AND LOW VISIBILITY AT TIMES, ESPECIALLY ESSEX TO MARIAS PASS. * LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ006-MTZ006-230000- /O.CON.KMSO.WW.Y.0063.000000T0000Z-141123T0000Z/ SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS- 908 AM MST SAT NOV 22 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /4 PM PST/ THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /4 PM PST/ THIS AFTERNOON. * IMPACTS/TIMING: DIFFICULT DRIVING CONDITIONS FROM MODERATE TO HEAVY SNOW ACCUMULATIONS AT TIMES THROUGH TODAY. * SNOW ACCUMULATIONS: 6 TO 10 INCHES. * WIND: WINDS 20 TO 25 MPH GUSTING TO 35 MPH WILL CAUSE BLOWING AND DRIFTING SNOW AND LOW VISIBILITY. * LOCATIONS IMPACTED INCLUDE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL TO LOLO PASS...HIGHWAY 93 SULA TO LOST TRAIL PASS... LOLO PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND WIND MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ005-230000- /O.CON.KMSO.WW.Y.0063.000000T0000Z-141123T0000Z/ NORTHERN CLEARWATER MOUNTAINS- 908 AM MST SAT NOV 22 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * IMPACTS/TIMING: SNOW SHOWERS WILL PERSIST THROUGH MUCH OF THE DAY CAUSING POOR VISIBILITIES AND SLICK ROADS AT TIMES. * SNOW ACCUMULATIONS: 2 TO 5 INCHES FROM 4000 TO 5000 FEET. 5 TO 10 INCHES ABOVE 5000 FEET. * WIND: WINDS GUSTING AS HIGH AS 35 MPH AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND WIND MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ043-230000- /O.CON.KMSO.WW.Y.0063.000000T0000Z-141123T0000Z/ POTOMAC/SEELEY LAKE REGION- 908 AM MST SAT NOV 22 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * IMPACTS/TIMING: SNOW SHOWERS ARE EXPECTED TO DEVELOP TODAY CAUSING PERIODS OF POOR VISIBILITIES AND SLICK ROADS. * SNOW ACCUMULATIONS: UP TO 2 INCHES IN THE VALLEYS AND 4 TO 8 INCHES IN THE MOUNTAINS. * WIND: GUSTY WINDS TO 40 MPH ARE POSSIBLE BY AFTERNOON. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 200 BONNER TO GREENOUGH... HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO BEARMOUTH PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND WIND MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ009-010-230000- /O.CON.KMSO.WW.Y.0063.000000T0000Z-141123T0000Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- 908 AM MST SAT NOV 22 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * IMPACTS/TIMING: SNOW SHOWERS AND POCKETS OF FREEZING RAIN ARE POSSIBLE THROUGH TODAY. THIS WILL CAUSE SLICK ROADS AND POOR VISIBILITIES AT TIMES. * SNOW ACCUMULATIONS: UP TO 1 INCH IN THE VALLEYS EXCEPT 2 TO 4 INCHES AT GILMORE SUMMIT. 4 TO 8 INCHES IN THE MOUNTAINS. * WIND: GUSTY WINDS TO 34 MPH WILL DEVELOP WITH COLD FRONT PASSAGE BY EARLY SATURDAY AFTERNOON. BRIEF REDUCTIONS TO VISIBILITY MAY OCCUR DUE TO BLOWING SNOW AT GILMORE SUMMIT. * LOCATIONS IMPACTED INCLUDE...SHOUP...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE...LEMHI PASS...SALMON PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND WIND MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ007-230000- /O.CON.KMSO.WW.Y.0062.000000T0000Z-141123T0000Z/ BUTTE/BLACKFOOT REGION- 908 AM MST SAT NOV 22 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * IMPACTS/TIMING: INTENSE SNOW SHOWERS ARE EXPECTED AT TIMES THROUGH THE DAY REDUCING VISIBILITIES AND MAINTAINING SLICK ROADS. * SNOW ACCUMULATIONS: UP TO 1 INCH MOST AREAS BUT 2 TO 4 INCHES BETWEEN GEORGETOWN LAKE AND ANACONDA. * WIND: STRONG WINDS GUSTING TO 50 MPH WILL DEVELOP BY EARLY AFTERNOON AND WILL DIMINISH BY EVENING HOURS. MACDONALD AND HOMESTAKE PASSES MAY CONTINUE TO SEE BREEZY CONDITIONS PERSIST THROUGH THE NIGHT. * LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...HOMESTAKE PASS...MACDONALD PASS $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Nov 21, 2:57 PM MST, 8 hours 27 minutes earlier.
Area forecast discussion, Nov 21, 2:57 PM MST, 8 hours 27 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
257 PM MST FRI NOV 21 2014
...Mountain snow and valley mixed precipitation tonight...
...Gusty winds with rain and snow on Saturday...
.DISCUSSION...
The next moist weather system is moving through Washington this
afternoon and will arrive in Idaho and western Montana this
evening. Light snow will begin to fall at elevations above around
4500 feet with rain or a mix of rain and snow below. Many valley
locations that have remained cool have a chance for a light
rain/snow mix to potentially freeze on surfaces overnight
including Kalispell, Missoula, Libby, and points between. Snow
over mountain passes will increase in intensities overnight with
the heaviest snow anticipated with the cold front. The front is
forecast to pass at Lookout and Lolo passes Saturday morning and
Lost Trail, Homestake, MacDonald, and Gilmore Summit through the
afternoon. Gusty winds will also develop with the cold front
mainly south of I-90 with gusts as high as 50 mph. Snow showers
will continue through Saturday overnight especially in north
central Idaho and Lolo/Lost Trail passes.
Another weather disturbance arriving Sunday morning will generate
additional snowfall across much of the region with activity
lasting into the evening hours. In fact, some mountain locations
will continue to experience snow showers well into Monday. Winds
will be lighter compared to those anticipated on Saturday but
mountain pass snowfall amounts will be similar. Additionally, snow
levels will lower to valley bottoms on Sunday with 1-2 inches of
snowfall possible for many valley areas. Some indicators are
suggesting a chance of snow bands setting up over western Montana
on Monday morning, which could impact the morning commute.
Cool and unsettled conditions will prevail early next week with
forecast models advertising fairly widespread mountain snow and a
valley rain/snow mix on Tuesday. Models are now trending toward a
dry ridge of high pressure moving overhead Wednesday into
Thanksgiving, which is the complete opposite of what some model
runs indicated earlier in the week. So basically, the forecast for
Thanksgiving holiday travel across western Montana and north
central Idaho has improved but the potential for wintry weather
still can't be ruled out at this point.
&&
.AVIATION...Scattered low stratus and low-level haze with embedded
sprinkles and flurries will be present across the Northern Rockies
airspace through this evening (22/0300Z). Thereafter, snow and
wind will begin to impact the region, lowering ceiling, reducing
visibility at times in snow and blowing snow, and even contain a
few pockets of freezing rain. KSMN is the most likely terminal to
experience freezing rain (through 22/1200Z), however the
likelihood is fairly low. Otherwise and elsewhere, low
visibilities and low ceilings will be present at times through
22/1500Z. From here forward, low valleys will experience windier
conditions, combining with rising ceilings and fewer instances of
low visibility. Wind gusts to 30 knots will be present at times
at all area terminals throughout Saturday.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER WEATHER ADVISORY from 11 PM this evening to 5 PM MST
Saturday Butte/Blackfoot Region.
WINTER WEATHER ADVISORY from 8 PM this evening to 5 PM MST
Saturday Bitterroot/Sapphire Mountains.
WINTER WEATHER ADVISORY until 5 PM MST Saturday Lower Clark Fork
Region.
WINTER WEATHER ADVISORY until 5 PM MST Saturday Flathead/Mission
Valleys...Kootenai/Cabinet Region.
WINTER WEATHER ADVISORY until 5 PM MST Saturday West Glacier
Region.
WINTER WEATHER ADVISORY from 8 PM this evening to 5 PM MST
Saturday Potomac/Seeley Lake Region.
ID...WINTER WEATHER ADVISORY from 8 PM this evening to 5 PM MST
Saturday Eastern Lemhi County...Western Lemhi County.
WINTER WEATHER ADVISORY from 7 PM this evening to 4 PM PST
Saturday Southern Clearwater Mountains.
WINTER WEATHER ADVISORY from 7 PM this evening to 4 PM PST
Saturday Northern Clearwater Mountains.
WIND ADVISORY from 6 PM this evening to Noon PST Saturday for
the Camas Prairie...Grangeville and Highway 95 in the Lower
Hells Canyon/Salmon River Region...Orofino/Grangeville
Region.
&&Nearby
Winter Storm Warnings in Montana, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.